Alert archive / Minnesota / Fire Weather Watches in 2015

Fire Weather Watch 9, NWS Twin Cities, MN

April 14, 20159 counties in Minnesota; Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this fire weather watch at Apr 14, 2015, 3:28 PM CDT for 9 counties in Minnesota; Eau Claire County, Wisconsin. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 3:28 PM CDT (20:28 UTC)
In effect from
Apr 15, 2015, 12:00 PM CDT
Expired
Apr 15, 2015, 3:57 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Douglas County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Todd County, MN, Eau Claire County, WI

The radar

The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3225 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS83 KMPX 142028 AAB
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN...UPDATED
ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT TUE APR 14 2015

...RED FLAG WARNING FOR WEST CENTRAL MINNESOTA 1 PM TO 8 PM CDT...
...FIRE WEATHER WATCH FOR PARTS OF CENTRAL MINNESOTA AND EAU
CLAIRE COUNTY IN WEST CENTRAL WISCONSIN NOON TO 8 PM WEDNESDAY...

.A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR AREAS ROUGHLY ALONG AND WEST OF A LINE FROM MORRIS TO REDWOOD
FALLS AS WINDY... WARM AND DRY CONDITIONS PERSIST.

IN ADDITION...ANOTHER DAY OF WARM AND WINDY CONDITIONS WITH LOW
RELATIVE HUMIDITY IS EXPECTED ON WEDNESDAY. A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR MUCH OF CENTRAL MINNESOTA FROM NOON TO 8 PM
CDT FOR AREAS ALONG AND NORTH OF A LINE ROUGHLY FROM MORRIS... TO
SAINT CLOUD... TO MORA.

MNZ047-150430-
/O.NEW.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
/O.CON.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/
STEVENS-
INCLUDING THE CITY OF...MORRIS
328 PM CDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW HUMIDITY AND STRONG WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR STEVENS 
COUNTY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 047.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED THIS EVENING OR ON
  WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES
  AND OTHER DORMANT FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ054>056-064-073-150100-
/O.CON.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...REDWOOD FALLS
328 PM CDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW HUMIDITY AND STRONG WINDS...

* AFFECTED AREA...FIRE WEATHER ZONE 054...055...056...064...073.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...12 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED THIS EVENING WILL LIKELY
  SPREAD RAPIDLY...AND COULD QUICKLY BECOME UNCONTROLLABLE...
  ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ041>045-048>050-150430-
/O.NEW.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY
328 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF 
CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...041...042...043...044...045...048...049...050.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED WEDNESDAY WILL LIKELY
  SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT
  FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WIZ028-150430-
/O.NEW.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
EAU CLAIRE-
INCLUDING THE CITIES OF...EAU CLAIRE...ALTOONA
328 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAU CLAIRE 
COUNTY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 028.

* WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED ON WEDNESDAY WILL LIKELY
  SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT
  FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
349 
WWUS83 KMPX 150112
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
812 PM CDT TUE APR 14 2015

 ...FIRE WEATHER WATCH FOR PARTS OF CENTRAL MINNESOTA AND EAU
CLAIRE COUNTY IN WEST CENTRAL WISCONSIN NOON TO 8 PM WEDNESDAY...

.ANOTHER DAY OF WARM AND WINDY CONDITIONS WITH LOW RELATIVE
HUMIDITY IS EXPECTED ON WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR MUCH OF CENTRAL MINNESOTA FROM NOON TO 8 PM CDT FOR
AREAS ALONG AND NORTH OF A LINE ROUGHLY FROM MORRIS...TO SAINT
CLOUD...TO MORA.

MNZ047-150915-
/O.EXP.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/
/O.CON.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
STEVENS-
812 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS......

* AFFECTED AREA...FIRE WEATHER ZONE 047.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED THIS EVENING OR ON 
  WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY 
  GRASSES AND OTHER DORMANT FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ054>056-064-073-150215-
/O.EXP.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD-
812 PM CDT TUE APR 14 2015

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND STRONG
WINDS...


$$

MNZ041>045-048>050-150915-
/O.CON.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-
812 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
MOST OF CENTRAL MINNESOTA...

* AFFECTED AREA...041...042...043...044...045...048...049...050.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED WEDNESDAY WILL LIKELY 
  SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT 
  FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WIZ028-150915-
/O.CON.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
EAU CLAIRE-
812 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
EAU CLAIRE COUNTY...

* AFFECTED AREA...FIRE WEATHER ZONE 028.

* WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED ON WEDNESDAY WILL LIKELY 
  SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT 
  FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BORGHOFF
415 
WWUS83 KMPX 150857
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 AM CDT WED APR 15 2015

 ...RED FLAG WARNING FOR PARTS OF WEST CENTRAL AND CENTRAL
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN FROM NOON TO 8 PM
TODAY...

.GUSTY WINDS WILL DEVELOP TODAY ALONG WITH LOW RELATIVE HUMIDITY
VALUES. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF WEST
CENTRAL AND CENTRAL MINNESOTA FROM NOON TO 8 PM CDT FOR AREAS
ALONG AND NORTH OF A LINE FROM MADISON...TO SAINT CLOUD...TO
MORA. IN ADDITION...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF
WEST CENTRAL WISCONSIN FROM NOON TO 8 PM CDT. 

MNZ041>045-047>050-151700-
/O.UPG.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
/O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-
357 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
041...042... 043...044...045...047...048...049 AND 050...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED WILL LIKELY SPREAD
  RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WIZ028-151700-
/O.UPG.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/
/O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/
EAU CLAIRE-
357 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW HUMIDITY LEVELS AND GUSTY WINDS FOR FIRE WEATHER
ZONE 028...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT GET STARTED WILL LIKELY SPREAD
  RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ054>056-151700-
/O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-
357 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW HUMIDITY LEVELS AND GUSTY WINDS FOR FIRE WEATHER
ZONES 054...055 AND 056...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 054...055 AND 056. 

* WIND...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WIZ014>016-023>027-151700-
/O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
357 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW HUMIDITY LEVELS AND GUSTY WINDS FOR FIRE WEATHER
ZONES 014...015... 016...023...024...025...026 AND 027...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 014...015...016...023... 
  024...025...026 AND 027. 

* WIND...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JLT

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 14, 12:50 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 14, 12:50 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN
1250 PM CDT TUE APR 14 2015

.UPDATE...
ISSUED AT 1228 PM CDT TUE APR 14 2015

UPDATED AVIATION DISCUSSION FOR 18Z TAF ISSUANCE BELOW.

UPDATE ISSUED AT 1107 AM CDT TUE APR 14 2015

THE FORECAST IS GENERALLY ON TRACK THIS MORNING..AND ONLY VERY
MINOR CHANGES WERE NEEDED. LARGE SCALE TROF MOVING INTO THE
PACIFIC NORTHWEST CONTINUES TO PRODUCE STRONG PRESSURE FALLS ON
THE NORTHERN HIGH PLAINS OF MT/ND/SD..AND THUS THE SURFACE PRESSURE
GRADIENT CONTINUES TO STRENGTHEN BETWEEN THE DAKOTAS AND THE
SURFACE HIGH CENTERED OVER FAR SOUTHERN WI. THIS PROCESS WILL
CONTINUE THROUGH THE AFTERNOON..WITH STRONG AND GUSTY WINDS
DEVELOPING OVER THE WESTERN HALF OF THE CWA..AND IN PARTICULAR FAR
WEST CENTRAL MINNESOTA. THE RED FLAG WARNING LOOKS ON TRACK AND NO
APPRECIABLE CHANGES WERE REQUIRED.

WE MADE SOME SUBTLE CHANGES TO THE VARIOUS SHORT TERM GRIDS TO
REFLECT OBSERVATIONAL TRENDS IN TEMP/DEWPOINT AND WINDS..AND ALSO
TO ACCOUNT FOR THE HIGH LEVEL CIRRUS STREAMING ACROSS THE FAR
SOUTHERN CWA. UPDATES ARE ALREADY AVAILABLE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CDT TUE APR 14 2015

QUIET SHORT TERM FORECAST PERIOD AHEAD...WITH THE EXCEPTION OF
FIRE WEATHER /SEE DISCUSSION BELOW/.

SURFACE HIGH PRESSURE DRIFTS EAST OF THE AREA TODAY WHILE THE
PRESSURE GRADIENT TIGHTENS LOCALLY AS A SURFACE LOW DEEPENS OVER
THE HIGH PLAINS. BY 00Z...850 MB TEMPS CLIMB TO AROUND +10C IN
WEST CENTRAL MN. SOUTHERLY WINDS AROUND 20 MPH LOOK TO PROVIDE
SUFFICIENT MIXING TO YIELD HIGHS IN THE MID TO UPPER 70S ACROSS
WEST CENTRAL MN...WITH UPPER 60S TO LOWER 70S ELSEWHERE.

OTHER THAN A FEW CIRRUS CLOUDS...MOSTLY SUNNY SKIES WILL BE FOUND.
WINDS HOLD AT 5-10 KTS OVERNIGHT. LOWS WILL BE AROUND 10 DEGREES
ABOVE NORMAL...WITH READINGS IN THE LOW/MID 40S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM CDT TUE APR 14 2015

A SPLIT FLOW REGIME WILL MAKE FOR A DIFFICULT FORECAST IN THE
EXTENDED PERIOD BASED ON HOW THE SOUTHERN JET INTERACTS WITH A
CUTOFF UPPER LOW THRU THIS WEEKEND. CURRENTLY AN UPPER LOW IS
DRIFTING NORTHEAST ACROSS NORTHERN TEXAS. THE FORECAST CHALLENGE IS
HOW WILL THIS SYSTEM INTERACT WITH A STRONGER SYSTEM MOVING ONSHORE
IN THE WEST. BASED ON MODEL GUIDANCE THIS UPPER LOW WILL SLOWLY MOVE
NORTHEAST ACROSS THE MID SECTION OF THE NATION AND GET ABSORBED INTO
A DEEP CUTOFF LOW DEVELOPING ACROSS THE ROCKIES. ALTHOUGH MOISTURE
WILL INCREASE AS THIS UPPER LOW MOVES INTO OUR REGION BY
WED/THU...THERE REMAINS NO SFC CONVERGENCE TO FOCUS ANY SHOWER
ACTIVITY. THE MEAN SFC FLOW IS MORE DIVERGENCE BASED ON THE
STRENGTHENING RIDGE ACROSS THE GREAT LAKES AND A STRONG LOW
DEVELOPING OVER THE NORTHERN ROCKIES. THERE REMAINS NO EVIDENCE OF A
WAA REGIME AS COOLER TEMPS FROM THE UPPER LOW MOVES INTO THE CENTRAL
PLAINS. NO UPPER JET ENERGY IS ALSO NOTED WHICH COMPLICATES WHY SOME
MODELS ARE DEVELOPING SPOTTY SHRA FROM WEDNESDAY THRU FRIDAY. ONLY
THE TYPICAL DIURNALLY DRIVEN AFTN/EARLY EVENING SHRA IS LIKELY BASED
ON SOME SFC MOISTURE RETURN. HOWEVER...THIS IS NOT OVERWHELMING SO
AM LEANING TOWARD A DRY FORECAST THRU THURSDAY. ONLY LATE THURSDAY
NIGHT/FRIDAY DOES A WEAK SFC FRONT MOVE ACROSS THE AREA...LEADING
TOWARD A BETTER SCENARIO WITH LIFT. WILL KEEP THE ISOLD WORDING FOR
THURSDAY NIGHT/FRIDAY BASED ON THIS ASSESSMENT.

AGAIN...WITH THE SPLIT FLOW REGIME CONTINUING...AND THE MEAN FLOW
ACROSS SOUTHERN CANADA ZONAL...AM LEANING TOWARD A DRY FORECAST THIS
WEEKEND ALSO. NOT UNTIL THERE IS STRONG EVIDENCE OF THE NEXT PATTERN
CHANGE WHERE NORTHWEST FLOW BECOMES MORE DOMINATE...WILL THE
FORECAST BECOME MORE CERTAIN. WITH THIS IN MIND...NEXT WEEK
CONTINUES TO BE COOLER THAN NORMAL WITH THICKNESS VALUES DROPPING
BELOW 520DM. THERE IS EVEN A CHANCE OF SNOW AGAIN EARLY NEXT WEEK
WHICH IS DEPENDENT ON THE EVOLUTION OF A SFC TROUGH MOVING ACROSS
THE ROCKIES AND INTO THE UPPER MIDWEST WITH THIS NORTHWEST FLOW
DEVELOPING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1249 PM CDT TUE APR 14 2015

HIGH CONFIDENCE IN PERSISTENCE OF VFR CONDITIONS THROUGH THIS TAF
PERIOD. GRADUAL INCREASE IN COVERAGE/OPACITY OF CIRRUS CLOUDS IS
EXPECTED THE NEXT 24 HOURS..ALONG WITH THE DEVELOPMENT OF SCT-BKN
CLOUDS FROM 8-12 KFT AFTER 15Z WED AS A WEAK DISTURBANCE MOVES
NORTHWARD ACROSS THE AREA. GUSTY S/SE WINDS /ESP WEST/ WILL WEAKEN
AND BECOME MORE SOUTHEASTERLY 00-02Z TONIGHT WITH LOW LEVEL WIND
SHEAR CONDITIONS DEVELOPING AT KAXN/KRWF BETWEEN ROUGHLY 09-15Z.
SURFACE WINDS SHOULD INCREASE RAPIDLY BETWEEN 14-16Z WED AT ALL
TAF SITES..WITH A FEW GUSTS 20-25 KT.

KMSP...
VFR CONDITIONS EXPECTED TO PERSIST THROUGH THE PERIOD..WITH SCT
MID LEVEL CLOUDS DEVELOPING ON WED. MARGINAL LOW LEVEL WIND SHEAR
CONDITIONS COULD DEVELOP BETWEEN ROUGHLY 09-15Z WED WITH WINDS
2KFT AGL SOUTHEAST AROUND 25 KT.

/OUTLOOK FOR KMSP/
THU...VFR. SW WINDS BECOMING WNW 10 KTS.
FRI...VFR. ISOLD VFR RAIN SHOWERS PSBL. WINDS WNW 10-15 KTS.
SAT...VFR. ESE WINDS 5-10 KTS.

&&

.FIRE WEATHER...
ISSUED AT 350 AM CDT TUE APR 14 2015

THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
FOR WEST CENTRAL MN. WHILE RELATIVE HUMIDITY VALUES DROP BELOW 20
PERCENT AREA-WIDE...WEST CENTRAL MN IS OF HIGHER CONCERN GIVEN
WIND SPEEDS WILL REACH SUSTAINED 20+ MPH AND DUFF/FINE FUEL
MOISTURE CODES AND FIRE WEATHER INDICES ARE IN THE VERY HIGH TO
EXTREME CATEGORIES.

WEDNESDAY IS ALSO BEING MONITORED FOR POTENTIALLY NEEDING A WATCH
AS WELL...ALTHOUGH WINDS AND RELATIVE HUMIDITY VALUES APPEAR MORE
BORDERLINE AT THIS POINT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MNZ047-054>056-
     064-073.

WI...NONE.
&&
Hazardous weather outlook, Apr 14, 3:27 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CDT TUE APR 14 2015

MNZ041>045-048>053-057>063-065>070-074>078-082>085-091>093-
WIZ014>016-023>028-150830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-
SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
327 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH FIRE DANGER IS AGAIN POSSIBLE ACROSS MOST OF CENTRAL AND
SOUTHERN MINNESOTA WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ047-054>056-064-073-150830-
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD-
327 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS AND STRONG SOUTHERLY WINDS WITH LEAD TO A HIGH FIRE
DANGER IN WEST CENTRAL MINNESOTA. SEE THE LATEST RED FLAG WARNING
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH FIRE DANGER IS AGAIN POSSIBLE ACROSS MOST OF CENTRAL AND
SOUTHERN MINNESOTA WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:40 AM CDTRed Flag WarningMPXChippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine17 hr

Nearby

Fire Weather Watches in Minnesota, 2015Fire Weather Watches in Wisconsin, 2015Every fire weather watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.